Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 121, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 5, 2025, 5:23 PM CDT for 4 counties in Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2025, 5:23 PM CDT (22:23 UTC)
- Expired
- Apr 5, 2025, 6:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Lafayette County, MS, Panola County, MS, Tallahatchie County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 9:56 AM CDT | Tornado Watch | SPC | 9 hr |
| Apr 5, 4:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
888
WFUS54 KMEG 052223
TORMEG
MSC071-107-135-161-052315-
/O.NEW.KMEG.TO.W.0121.250405T2223Z-250405T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
523 PM CDT Sat Apr 5 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Western Lafayette County in northwestern Mississippi...
Northwestern Yalobusha County in northwestern Mississippi...
Northeastern Tallahatchie County in northwestern Mississippi...
Southern Panola County in northwestern Mississippi...
* Until 615 PM CDT.
* At 523 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Pope, or near Batesville, moving northeast at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Springdale, Teckville, Burgess, Shuford, George Payne State Park,
Taylor, Enid, Batesville, College Hill Station, Pope, College Hill,
Courtland, Harmontown, Hayes Crossing, Holly Springs National
Forest, Oxford, John W Kyle State Park, Eureka Springs, Chapeltown,
and Yocona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3424 9010 3456 8970 3455 8965 3428 8939
3404 8996
TIME...MOT...LOC 2223Z 233DEG 34KT 3422 8995
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
PWB1 follow-up statement
163
WWUS54 KMEG 052247
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
547 PM CDT Sat Apr 5 2025
MSC135-052257-
/O.CAN.KMEG.TO.W.0121.000000T0000Z-250405T2315Z/
Tallahatchie MS-
547 PM CDT Sat Apr 5 2025
...THE TORNADO WARNING FOR NORTHEASTERN TALLAHATCHIE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for northwestern
Mississippi.
&&
LAT...LON 3456 8970 3455 8965 3428 8939 3412 8978
3441 8989
TIME...MOT...LOC 2247Z 225DEG 42KT 3434 8970
$$
MSC071-107-161-052315-
/O.CON.KMEG.TO.W.0121.000000T0000Z-250405T2315Z/
Lafayette MS-Yalobusha MS-Panola MS-
547 PM CDT Sat Apr 5 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR WESTERN
LAFAYETTE...NORTH CENTRAL YALOBUSHA AND SOUTHEASTERN PANOLA
COUNTIES...
At 547 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Burgess, or 8 miles west of Holly Springs National
Forest, moving northeast at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Springdale, Teckville, Burgess, Shuford, Taylor, College Hill
Station, College Hill, Harmontown, Hayes Crossing, Holly Springs
National Forest, Oxford, John W Kyle State Park, Yocona, and Water
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3456 8970 3455 8965 3428 8939 3412 8978
3441 8989
TIME...MOT...LOC 2247Z 225DEG 42KT 3434 8970
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
PWBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 5, 4:02 PM CDT, 1 hour 21 minutes earlier. Its key messages:
- Updated at 401 PM CDT Sat Apr 5 2025 -A High Risk of excessive rainfall is in effect through tonight. Total rainfall amounts of 10 to 15 inches along and north of a Helena- West Helena to Holly Springs, MS to Savannah, TN line. This is not your average flood risk. Generational flooding with devastating impacts continue across much of the Midsouth. -Severe storms and excessive rainfall are expected to continue into tonight. -An Moderate Risk of severe weather is in effect for much of the Mid- South into tonight.
Area forecast discussion, Apr 5, 4:02 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
402 PM CDT Sat Apr 5 2025
...New DISCUSSION...
.KEY MESSAGES...
Updated at 401 PM CDT Sat Apr 5 2025
-A High Risk of excessive rainfall is in effect through tonight.
Total rainfall amounts of 10 to 15 inches along and north of a
Helena- West Helena to Holly Springs, MS to Savannah, TN line.
This is not your average flood risk. Generational flooding with
devastating impacts continue across much of the Midsouth.
-Severe storms and excessive rainfall are expected to continue
into tonight.
-An Moderate Risk of severe weather is in effect for much of the
Mid- South into tonight.
&&
.DISCUSSION...
(This evening through next Friday)
Issued at 401 PM CDT Sat Apr 5 2025
Generational Flooding continues to have devastating impacts
across a large portion of the Midsouth and will continue through
much of the night. Additionally, a risk of tornadoes continues
across much of north Mississippi. Conditions should improve Sunday
with cooler dry conditions expected next week.
.MESOSCALE UPDATE FOR Tornado Watch...
Issued at 1006 AM CDT Sat Apr 5 2025
A quasi stationary boundary bisects the Midsouth generally along
the Interstate 40 Corridor. Short term guidance is pretty
aggressive in surging this feature to the north in response to an
approaching shortwave moving into north Louisiana. Latest obs
indicate that this is already happening. As a result it is a bit
uncertain how far north a tornado threat really exists, but we
decided to error on the side of caution and include all but 5 of
our northwest counties. Later this evening, as the disturbance
approaches the Mississippi River Valley, the front will abruptly
stall and return south-southeast sweeping across most of the
Midsouth before midnight. Conditions are most favorable for
tornadoes from midday through the afternoon hours in west
Tennessee south of I-40 and north Mississippi where the airmass is
undisturbed or less worked over than farther north.
Flooding and Flash flooding also remain a major threat. Flash
flooding warnings are already in effect for much of the Midsouth
with additional warnings expected. Flooding will likely become the
more significant threat later this evening and overnight.
30/Sirmon
&&
&&
.AVIATION...
(18Z TAFS)
Issued at 1259 PM CDT Sat Apr 5 2025
A boundary extending across the area will slowly advance
southeastward this afternoon and evening. Showers and thunderstorms
will continue this afternoon mainly along and northwest of the
boundary at JBR, MKL and MEM. Activity will eventually push into TUP
this evening. A period of stronger storms is possible at MEM and MKL
this afternoon and at TUP this evening. Ceilings will lower north of
the boundary becoming IFR conditions. After the thunderstorms push
east this evening, expect leftover showers to linger through the
period before tapering off Sunday. Expect gusty south winds south of
the boundary with NE winds overspreading the area as the boundary
gradually shifts southeastward.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ009-018-026>028-035-
036-048-049-058.
MO...Flood Watch through Sunday morning for MOZ113-115.
MS...Flood Watch through Sunday morning for MSZ001>005-007-008-
010>014-020.
Flood Watch through Sunday afternoon for MSZ006-009-015>017-
021>024.
TN...Flood Watch through Sunday morning for TNZ001>004-019>022-
048>055-088>092.
&&
PUBLIC FORECAST...JDS
AVIATION...SWCIn the hours before
Local storm report, Apr 5, 2:48 PM CDT, 2 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
248 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM Tstm Wnd Gst 5 E Blytheville 35.93N 89.83W
04/05/2025 M59 MPH Mississippi AR ASOS
ASOS station KHKA Blytheville.
&&Local storm report, Apr 5, 2:50 PM CDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
250 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM Flash Flood 2 NW Dresden 36.30N 88.71W
04/05/2025 Weakley TN Public
Streets and Highways flooded in Dresden.
&&Local storm report, Apr 5, 4:19 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
419 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM Tstm Wnd Dmg 2 WNW Blue Goose 35.71N 88.62W
04/05/2025 Madison TN Broadcast Media
A large tree down across Highway 412 near
Highway 152.
&&
MJLocal storm report, Apr 5, 4:29 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
429 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM Tstm Wnd Dmg 4 S Holladay 35.82N 88.13W
04/05/2025 Decatur TN Trained Spotter
Tree down across powerlines at Yellow
Springs Rd and Hohammer Rd.
&&
MJLocal storm report, Apr 5, 5:09 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
509 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM Tstm Wnd Gst 7 SE Glendora 33.75N 90.21W
04/05/2025 M85 MPH Tallahatchie MS Public
Davis weather station measured 85 mph gust
in the Philipp community.
&&
MJLocal storm report, Apr 5, 5:10 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
510 PM CDT Sat Apr 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM Hail 2 N Milan 35.94N 88.75W
04/05/2025 M0.75 Inch Gibson TN Public
mPING report.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:41 AM CDT | Flash Flood Warning | MEG | Benton, DeSoto, Marshall, Tate, Tunica | 3 hr |
| Apr 5, 9:35 AM CDT | River Flood Warning | MEG | Monroe | 5 days |
| Apr 5, 10:39 AM CDT | Flash Flood Warning | MEG | Tunica | 8 hr |
| Apr 5, 11:40 AM CDT | Flash Flood Warning | MEG | Benton, DeSoto, Marshall, Tate, Tunica | 7 hr |
| Apr 5, 12:36 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Tate, Tunica | 54 min |
| Apr 5, 1:21 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 54 min |
| Apr 5, 1:52 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Tate, Tunica | 53 min |
| Apr 5, 2:22 PM CDT | Flash Flood Warning | MEG | DeSoto | 6 hr |
| Apr 5, 2:26 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tallahatchie, Tunica | 64 min |
| Apr 5, 2:38 PM CDT | Tornado Warning | MEG | Coahoma | 52 min |
| Apr 5, 3:05 PM CDT | Tornado Warning | MEG | Coahoma | 25 min |
| Apr 5, 3:22 PM CDT | Tornado Warning | MEG | Coahoma, Tunica | 16 min |
| Apr 5, 3:30 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tate, Tunica | 26 min |
| Apr 5, 4:00 PM CDT | Flash Flood Warning | MEG | Benton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 3 more | 6 hr |
| Apr 5, 4:33 PM CDT | Tornado Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Panola, Tate | 42 min |
| Apr 5, 4:38 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie | 52 min |
| Apr 5, 4:51 PM CDT | Tornado Warning | MEG | Panola, Quitman, Tallahatchie, Yalobusha | 39 min |
| Apr 5, 4:56 PM CDT | Tornado Warning | MEG | Tallahatchie, Yalobusha | 49 min |
| Apr 5, 4:59 PM CDT | Severe Thunderstorm Warning | MEG | Benton, DeSoto, Lafayette, Marshall, Panola, Tate | 61 min |
| Apr 5, 5:28 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Marshall, Tippah | 62 min |
| Apr 5, 5:31 PM CDT | Tornado Warning | MEG | Calhoun, Lafayette, Yalobusha | 44 min |
| Apr 5, 5:58 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall | 33 min |
| Apr 5, 6:12 PM CDT | Tornado Warning | MEG | Benton, Lafayette, Marshall, Tippah, Union | 33 min |
| Apr 5, 6:22 PM CDT | Tornado Warning | MEG | Lafayette, Pontotoc, Union | 38 min |
| Apr 5, 6:49 PM CDT | Severe Thunderstorm Warning | MEG | Prentiss, Tippah, Union | 41 min |
| Apr 5, 6:50 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Coahoma, DeSoto, Marshall, Tippah and 1 more | 3 hr |
| Apr 5, 6:50 PM CDT | Tornado Warning | MEG | Lee, Pontotoc, Prentiss, Tippah, Union | 40 min |
| Apr 5, 6:58 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lafayette, Lee, Pontotoc, Prentiss, Union | 47 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.